Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
171 Doctors are Online

Can vocal cord dysfunction cause allergies and asthma?

User rating for this question
Very Good
Answered by

ENT Specialist
Practicing since : 2008
Answered : 1352 Questions
Question
Hi, my 13 year old daughter has been having a tough time breathing. She has allergies and asthma she We've been to the ER twice because it was so bad.
Her lungs and heart checked out fine both times in ER. Chest X-rays and EKG.
We went to her allergist and again her heart and lungs were fine. Inhaler and any other medicines not working.
Allergist said it has all the signs of vocal cord disfunction. She had bronchitis earlier in year. Has gerd, swims indoors with chlorine and recently had a long spell of post basal drip.
Her breathing is labored Even when she is at rest. It has been like this for a month.
We don't have an appointment with DB ENT for another 6 days.
Does this sound like vocal cord dysfunction? What can we do for the next 5 days to try and make it better? How long will it take to see improvements?
If it is not VCD, what can it be?
What can she do for immediate relief? It bothers her all day and effects everything she does.
Tue, 8 May 2018 in Ear, Nose and Throat Problems
 
 
Answered by Dr. Priyanka Aggarwal 19 hours later
Brief Answer:
Dyspnoea

Detailed Answer:
Hi
Welcome to HealthcareMagic and thanks for putting up the query
Breathing difficulty can be due to lung disease or cardiac disease or vocal cord pathology.
Vocal cord pathology is always associated with voice changes. It can be diagnosed by doing an endoscopic examination of the larynx.
please tell me if the child is having any voice change?
If the breathing is too laborious, the child must be admitted and investigated. A complete examination of the cheat and lungs is mandatory.
Nebulisation can help to relieve symptoms to some extent till than.
Give the child steam inhalation and continue with the inhalers and sprays.
It would be better if you can send me the chest xray picture.
Any history of Fever?
Any history of noisy breathing?
Any nasal blockage or congestion?
Follow up with the required information so that I can suggest you better

Any further questions are always welcome
Thanks and regards
Above answer was peer-reviewed by
 
Follow-up: Can vocal cord dysfunction cause allergies and asthma? 1 hour later
Chest xrays and EKG all normal. These were done twice
No fever
Voice seems to be changing a little
Nebulizer and inhalers did not work
Has acid reflux
Had sigificant post nasal drip and a cough



 
 
Answered by Dr. Priyanka Aggarwal 17 hours later
Brief Answer:
Dyspnoea

Detailed Answer:
Hi
Welcome to HealthcareMagic and thanks for putting up the query
The voice change indicates vocal cord pathology.
You should get a x-ray paranasal sinuses done and an endoscopic examination of the larynx done to see the cause for the post nasal drip and the vocal cord pathology .
The cough can be due to post nasal drip or acid reflux.
Give her capsule pantoprazole for acid reflux. Avoid any spicy food and aerated drinks.
Drink plenty of water.
My advise is you should consult an Ent specialist and get the child examined.
Follow up with the reports so that I can suggest you better.
Take care
Thanks and regards
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor